Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 60, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 27, 2005, 5:40 PM CDT for Bibb County, Alabama. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2005, 5:40 PM CDT (22:40 UTC)
- Expired
- Jul 27, 2005, 7:15 PM CDT
- In force
- 95 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Bibb County, AL
The radar
The Birmingham radar (KBMX), 41 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1886 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 272243 FFWBMX ALC007-280015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 540 PM CDT WED JUL 27 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BIBB COUNTY IN CENTRAL ALABAMA THIS INCLUDES THE CITY OF BRENT * UNTIL 715 PM CDT * AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A CLUSTER OF SHOWERS AND THUNDERSTORMS HAS REMAINED NEARLY STATIONARY SINCE 5 PM. RAINFALL AMOUNTS NEAR 2 INCHES HAVE BEEN COMMON OVER THE BANKS CREEK AND MONEY CREEK AREAS. ADDITIONAL HEAVY RAINFALL IS EXPECTED COUNTYWIDE THE NEXT HOUR OR SO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3310 8727 3288 8733 3288 8692 3312 8703 $$ KSL
1 follow-up statement
000 WGUS74 KBMX 272354 FFSBMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 652 PM CDT WED JUL 27 2005 ALC007-280015- BIBB AL- 652 PM CDT WED JUL 27 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM CDT FOR BIBB COUNTY... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN SECTIONS OF BIBB COUNTY. THE SHOWERS AND THUNDERSTORMS HAVE WEAKENED THE LAST 30 MINUTES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3309 8726 3289 8736 3289 8708 3312 8703 $$ KSL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:08 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 27, 3:08 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 308 PM CDT WED JUL 27 2005 .DISCUSSION... UPPER LEVEL RIDGE IS BREAKING DOWN...AS COLD FRONT EDGES EASTWARD. NICE LINE OF STORMS HAS FIRED UP ALONG/AHEAD OF THE FRONT FROM NORTH MS ALL THE WAY UP TO PA/NY. STORMS ALSO FIRING UP IN CENTRAL AL...DRIVEN BY AFTERNOON HEATING. EXPECT FRONT AND ATTENDENT CONVECTION TO CONTINUE TO MAKE SLOW EASTWARD PROGRESS TONIGHT...WHILE DIURNAL CONVECTION DECREASES IN COVERAGE AFTER SUNSET. WILL KEEP HIGHEST POPS TONIGHT (LIKELY) IN THE NORTHWESTERN ZONES...WHERE THE AIRMASS HAS BEEN UNDISTURBED BY CONVECTION SO FAR AND FRONTAL STORMS ARE MOVING TOWARD. FRONT IS FORECAST TO STALL AND WASH OUT ACROSS THE AREA BY SATURDAY. MODELS THEN INDICATE THAT UPPER TROF AXIS WILL ONCE AGAIN BECOME A SEMI-PERMANENT FEATURE ACROSS THE TN VALLEY AND GULF COAST STATES THROUGH AT LEAST THE BEGINNING OF NEXT WEEK. THIS KEEPS ALABAMA IN AN AREA OF NEAR NORMAL TEMPS...AND NEAR TO SLIGHTLY ABOVE POPS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 90 70 87 / 50 70 50 60 ANNISTON 73 91 72 88 / 50 70 50 60 BIRMINGHAM 73 90 72 88 / 50 70 50 60 TUSCALOOSA 73 91 71 91 / 50 70 40 50 CALERA 73 91 72 89 / 50 70 50 60 AUBURN 72 93 70 90 / 20 50 50 60 MONTGOMERY 74 94 74 91 / 40 60 40 60 TROY 73 93 72 89 / 20 50 40 60 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 61
Hazardous weather outlook, Jul 27, 1:27 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 127 PM CDT WED JUL 27 2005 ALZ011>015-017>050-281827- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 127 PM CDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). AN APPROACHING COLD FRONT AND HOT TEMPERATURES WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS MAY BECOME STRONG ENOUGH TO PRODUCE WET MICROBURSTS THAT COULD LEAD TO DAMAGING GUSTS OF WINDS. FURTHERMORE...DUE TO THE SLOW MOVEMENT OF ANY DEVELOPING STORMS... LOCALIZED FLOODING PROBLEMS MAY ARISE. WET MICROBURST POTENTIAL: BIRMINGHAM...VERY HIGH. MONTGOMERY...VERY HIGH. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY). STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY AS A COLD FRONT APPROACHES THE AREA. GUSTY WINDS UP TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL ARE EXPECTED TO BE THE MAIN HAZARDS WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 3:59 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 359 PM CDT WED JUL 27 2005 ALZ026-272145- ST. CLAIR- 359 PM CDT WED JUL 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 445 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR ODENVILLE...MOVING EAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ODENVILLE THROUGH 445 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jul 27, 4:22 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 422 PM CDT WED JUL 27 2005 ALZ021-272145- CLEBURNE- 422 PM CDT WED JUL 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 445 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER RANBURNE...MOVING NORTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR RANBURNE THROUGH 445 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jul 27, 4:37 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 437 PM CDT WED JUL 27 2005 ALZ034-272200- BIBB- 437 PM CDT WED JUL 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 500 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WOODSTOCK...MOVING NORTHEAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEST BLOCTON... WOODSTOCK AND MARVEL THROUGH 500 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jul 27, 4:51 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 451 PM CDT WED JUL 27 2005 ALZ017-272230- BLOUNT- 451 PM CDT WED JUL 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BLOUNT COUNTY UNTIL 530 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BLOUNTSVILLE...MOVING EAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BLOUNTSVILLE... CLEVELAND...SUSAN MOORE AND SUMMIT THROUGH 530 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Local storm report, Jul 27, 5:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
516 PM CDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL BLOUNTSVILLE 34.08N 86.59W
07/27/2005 0.50 INCH BLOUNT AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED BY POLICE OFFICER IN
BLOUNTSVILLE.
&&
JSSSpecial weather statement, Jul 27, 5:30 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 PM CDT WED JUL 27 2005 ALZ017-272315- BLOUNT- 530 PM CDT WED JUL 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BLOUNT COUNTY UNTIL 615 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ONEONTA...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SUSAN MOORE...ROSA... ONEONTA AND ALLGOOD THROUGH 615 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:15 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 30 min |
| Jul 27, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 31 min |
| Jul 27, 5:12 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 48 min |
| Jul 27, 5:26 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 34 min |
| Jul 27, 6:09 PM CDT | Flash Flood Warning | BMX | Blount, Etowah | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.